Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TheSamHoffman

I'm Losing Hope.

Recommended Posts

I've made a topic before, but I lost it and just decided to make a new one.

My name is Sam, I'm sixteen years old, and I've been on Accutane since May 20. I've had acne since fourth grade, and it's been all over, but at the time I started Accutane it was only on three areas. My chin, my left sideburn area, and my right sideburn area. I was prescribed 40mg because I thought I was only about 135 pounds (I was actually closer to 145). Anyways, I was on that until July, and I never really saw any sort of change. I didn't have an initial breakout, and I didn't have any positive results other than my chin clearing up a bit.

So, in July, I found out my real weight of about 145, and I was prescribed with 60mg a day. This time, I had the initial breakout. It was nothing too bad, just some stuff around the chin, but it was over soon enough. Now, it's almost been a month since I started that, and I don't think I've seen any change. I really need to see change because I'm tired of living like this. Do you think there's still hope that my acne will disappear? Looking at it from one point of view, I've been on Accutane for five months with no significant change. From another point of view, I've only been taking Accutane that was right for my weight for about a month, and change could still be on its way.

Thoughts?

Share this post


Link to post
Share on other sites

I really need to see change because I'm tired of living like this. Do you think there's still hope that my acne will disappear? Looking at it from one point of view, I've been on Accutane for five months with no significant change. From another point of view, I've only been taking Accutane that was right for my weight for about a month, and change could still be on its way.

Thoughts?

If you've been on Accutane since May 20, you've been on it for about 3.6 months, not 5, so you've at least got that going for you! I don't expect that it was the 40mg dosage that was a problem; many people take low-dose courses and see results during the treatment. It is very rare that Accutane is simply ineffective, I've only heard random anecdotes of that, but less-than-responsive acne can require courses that are longer than normal.

You may also have misinterpreted what all on your face is acne. Looking at your pictures from a previous thread (here), it appears as though you may have a lot of pigmentation? It's of course difficult to tell over just pictures, but make sure what you're observing as unchanging in the mirror is actually acne.

What has your derm been saying? If you haven't brought it up, you ought to, but I'm assuming you have. Have they agreed that the process seems unusually slow for you?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×